Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 116, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 2, 2007, 9:09 PM CDT for Smith County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2007, 9:09 PM CDT (02:09 UTC)
- Expired
- May 2, 2007, 9:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Smith County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 7:59 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:02 PM CDT, 7 minutes earlier.
Area forecast discussion, May 2, 9:02 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 902 PM CDT WED MAY 2 2007 .DISCUSSION... UPDATED ZONES FOR POPS/WX/QPF WITH BOW ECHO THREAT NOW ENTERING WESTERN COUNTIES. EXPECT THIS SYSTEM TO MAIN STRENGTH FOR NOW...POSSIBLY WEAKING TO BELOW SEVERE BY MIDNIGHT AS IT MOVES OVER THE EASTERN HALF. ZONES OUT SHORTLY. && .AVIATION... DANGEROUS BOW ECHO PROPAGATING ACROSS THE CWA WITH HEAVY RAIN AND WINDS GUSTING TO BETTER THAN 60KTS POSSILBE. && .PRELIMINARY POINT TEMPS/POPS... SHV 64 77 65 84 / 100 70 60 20 MLU 64 80 65 78 / 90 60 70 30 DEQ 63 74 61 81 / 100 70 60 20 TXK 63 74 64 82 / 100 70 60 20 ELD 63 79 64 79 / 100 60 70 30 TYR 65 77 66 86 / 100 70 50 10 GGG 64 77 66 85 / 100 70 50 10 LFK 66 79 67 88 / 90 70 50 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/24
Hazardous weather outlook, May 2, 8:06 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 806 PM CDT WED MAY 2 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 806 PM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TONIGHT... NUMEROUS SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING AS A LARGE BOW ECHO PUSHES IN ACROSS THE ENTIRE FOUR STATE AREA FROM WEST TO EAST. DAMAGING WINDS IN EXCESS OF 80 MILES PER HOUR WILL BE POSSIBLE OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA THIS EVENING ALONG WITH LOCALLY HEAVY RAINFALL AND NEARLY CONTINUOUS DANGEROUS CLOUD TO GROUND LIGHTNING. THIS IS A PARTICULARLY DANGEROUS EVENT WITH WIDESPREAD WIND DAMAGE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS MAY BECOME MORE NUMEROUS ACROSS EAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA THURSDAY MORNING...AHEAD OF AN UPPER LEVEL DISTURBANCE. ADDITIONAL STORMS WILL DEVELOP AND BECOME MORE NUMEROUS OVER SOUTHCENTRAL ARKANSAS AND NORTHCENTRAL LOUISIANA THURSDAY AFTERNOON AS THIS DISTURBANCE ENTERS EAST TEXAS THURSDAY EVENING. LOCALLY HEAVY RAINFALL WILL ONCE AGAIN BE POSSIBLE FROM THE STRONGER STORMS...ALTHOUGH ISOLATED STRONG TO SEVERE THUNDERSTORMS CAN NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED TONIGHT. 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:08 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 52 min |
| May 2, 8:15 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 45 min |
| May 2, 8:41 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus, Upshur | 49 min |
| May 2, 9:03 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 42 min |
| May 2, 11:46 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 59 min |
| May 3, 3:49 PM CDT | Tornado Warning | SHV | Ouachita | 26 min |
| May 3, 4:08 PM CDT | Severe Thunderstorm Warning | SHV | Union | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.